Calorie Counter

You are currently viewing the message boards in:

Probiotics

123457»

Replies

  • lithezebralithezebra Posts: 3,684Member Member Posts: 3,684Member Member
    lithezebra wrote: »
    @lithezebra why did you choose bifidus infantis?

    I have an issue with IBS-C. The probiotic/prebiotic combination seems to be helping quite a bit. I'm regular, and I've been able to eat more vegetables without pain.

    I don't have IBS-C. I had D. But, now my main symptom is bloating and flushing/nerve pain in face/eyes. It's a histamine reaction to food. I take bifidus because it reduces histamine. Some probiotics (such as l.casei) increase histamine, some reduce, some are neutral. My doctor has me taking Laterosporus BOD for suspected Candida in gut because my sibo test was negative. I'm improving.

    Udi's infant probiotic contains L. casei, unfortunately.

    Bifidus is supposed to be good for IBS-D, too. I was alternating between C and D, and that isn't happening anymore. I've wondered if my real problem is sibo, stemming from taking a proton pump inhibitor, although, if this continues to improve, I probably won't get tested for it.
  • BinaryPulsarBinaryPulsar Posts: 9,068Member Member Posts: 9,068Member Member
    lithezebra wrote: »
    lithezebra wrote: »
    @lithezebra why did you choose bifidus infantis?

    I have an issue with IBS-C. The probiotic/prebiotic combination seems to be helping quite a bit. I'm regular, and I've been able to eat more vegetables without pain.

    I don't have IBS-C. I had D. But, now my main symptom is bloating and flushing/nerve pain in face/eyes. It's a histamine reaction to food. I take bifidus because it reduces histamine. Some probiotics (such as l.casei) increase histamine, some reduce, some are neutral. My doctor has me taking Laterosporus BOD for suspected Candida in gut because my sibo test was negative. I'm improving.

    Udi's infant probiotic contains L. casei, unfortunately.

    Bifidus is supposed to be good for IBS-D, too. I was alternating between C and D, and that isn't happening anymore. I've wondered if my real problem is sibo, stemming from taking a proton pump inhibitor, although, if this continues to improve, I probably won't get tested for it.

    I'm glad you are improving! Thanks for the info.
  • singingfluteladysingingflutelady Posts: 8,644Member Member Posts: 8,644Member Member
    Cipro is kicking my butt! Other than the usual side effects I am having weird allergic reactions similar to oral allergy syndrome. It's odd.
  • BinaryPulsarBinaryPulsar Posts: 9,068Member Member Posts: 9,068Member Member
    Cipro is kicking my butt! Other than the usual side effects I am having weird allergic reactions similar to oral allergy syndrome. It's odd.

    That sounds similar to what happened to me. I was given amoxicillin with Clavilinic acid. Then Clindamycin. Then Bactrim Double Strength (at this point they were misdiagnosing the antibiotic side effects and incorrectly treating it with antibiotics and I had a severe allergic reaction). I developed histamine intolerance. Started reacting like I am allergic to nearly all foods. This situation was not so bad until I was incorrectly prescribed a vasoconstrictor. It's a weird situation. Hard to explain. But, I developed histamine intolerance. I'm now probably going to be treated with Nystatin for suspected Candida in my gut.
  • singingfluteladysingingflutelady Posts: 8,644Member Member Posts: 8,644Member Member
    My lips became swollen, sore and itchy and my tongue became tingly while I was eating peanut butter (I'm not allergic) 4 hours after taking my second dose so it is not an allergic reaction to the pill. I've been sneezing, watery eyes and running nose all day today. It's annoying. The cipro side effects I am having are dizziness, nausea, headache, heart burn and some bleeding (which could very well be my Crohn's not the drug)
  • BinaryPulsarBinaryPulsar Posts: 9,068Member Member Posts: 9,068Member Member
    My lips became swollen, sore and itchy and my tongue became tingly while I was eating peanut butter (I'm not allergic) 4 hours after taking my second dose so it is not an allergic reaction to the pill. I've been sneezing, watery eyes and running nose all day today. It's annoying. The cipro side effects I am having are dizziness, nausea, headache, heart burn and some bleeding (which could very well be my Crohn's not the drug)

    I know a few other people that developed histamine intolerance and/or oral allergy syndrome from Cipro.

    Some other weird symptoms I have are: where my large intestine attaches to my small intestine it becomes swollen and hard. They gave me a colonoscopy. They said it's just spasms from stress because I have ptsd. I was given an mri. They said my upper small intestines have thickening scar tissue similar to Crohn's disease.
  • singingfluteladysingingflutelady Posts: 8,644Member Member Posts: 8,644Member Member
    You must have had ulcerations there at some time. I have Crohn's colitis (no small intestine involvement yet but my entire large is involved) and it is covered in scar tissue.
  • BinaryPulsarBinaryPulsar Posts: 9,068Member Member Posts: 9,068Member Member
    That's really difficult! ♥
  • lithezebralithezebra Posts: 3,684Member Member Posts: 3,684Member Member
    You must have had ulcerations there at some time. I have Crohn's colitis (no small intestine involvement yet but my entire large is involved) and it is covered in scar tissue.

    I hope the Cipro is effective, and doesn't screw up your GI tract.

    I hadn't thought of scar tissue as a possible cause of my issues. I had endometriosis invading my gut. It's been removed, but that doesn't mean there isn't scarring.
Sign In or Register to comment.